Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 47, NWS Melbourne, FL

May 10, 20096 counties in Florida

NWS Melbourne, FL issued this red flag warning at May 10, 2009, 4:02 AM EDT for 6 counties in Florida. It took effect at May 10, 2009, 2:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2009, 4:02 AM EDT (08:02 UTC)
In effect from
May 10, 2009, 2:00 PM EDT
Expired
May 10, 2009, 8:00 PM EDT
In force
6 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 8.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2009-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2009-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
1678 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 100802
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
402 AM EDT SUN MAY 10 2009

FLZ041-044>046-053-058-144-110000-
/O.NEW.KMLB.FW.W.0047.090510T1800Z-090511T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
SOUTHERN LAKE-
402 AM EDT SUN MAY 10 2009

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
EDT THIS EVENING... 

RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 35 PERCENT FOR
4 TO 5 HOURS THIS AFTERNOON OVER THE INTERIOR COUNTIES OF EAST
CENTRAL FLORIDA. MINIMUM RH VALUES AROUND 30 PERCENT ARE FORECAST
IN THE WARNING AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. 

&&

$$

WEITLICH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at May 10, 2:59 AM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, May 10, 2:59 AM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
259 AM EDT SUN MAY 10 2009

.DISCUSSION...

...ANOTHER HOT AND DRY DAY TODAY...

TODAY-TONIGHT...HIGH PRESSURE AT THE SFC AND ALOFT WILL REMAIN
ENTRENCHED OVER THE AREA TODAY. TEMPS WILL ONCE AGAIN BE WELL ABOVE
NORMAL WITH HIGHS EXPECTED TO REACH THE MID 90S OVER THE INTERIOR.
ALONG THE COAST WILL SEE MAX TEMPS IN THE LOW 90S BEFORE THE SEA
BREEZE KICKS IN AND COOLS OF TEMPS SLIGHTLY TO AROUND THE UPPER 80S
FOR THE REST OF THE AFTERNOON. DEEPER SUBSIDENCE AND DRY AIRMASS
WILL PRECLUDE ANY SHOWER DEVELOPMENT WITH THE SEA BREEZE AS IT MOVES
INLAND AND COLLIDES WITH WEST COAST SEA BREEZE OVER THE FAR INTERIOR
LATE AFTERNOON/EARLY EVENING. SKIES WILL CLEAR OUT ONCE AGAIN
TONIGHT WITH WINDS DECREASING. LOWS WILL REMAIN ABOVE NORMAL WITH
VALUES IN THE UPPER 60S/LOW 70S.

MON-TUE...WITH CROSSED FINGERS THE GFS SHOWS CURRENT/STUBBORN
SFC RIDGE TO DEVELOP A WEAKNESS BEGINNING MON...ERODING FROM THE
NORTH. HOWEVER...TIMING WILL NOT PRECLUDE AN ADDITIONAL DAY OF HOT
CONDITIONS WITH MAX TEMPS BACK INTO THE 90S WELL ABOVE NORMAL.
EAST COAST SEA BREEZE SHOULD HELP THE COASTAL COMMUNITIES...BUT
FAR INTERIOR LOCATIONS WILL NEED TO ENDURE MUCH OF THE AFTERNOON.
FOR TUE...THE OLD FRONTAL BOUNDARY OVER GEORGIA WILL SETTLE SOUTH
ACROSS THE FORECAST AREA...ALMOST BACKDOORING IN. EXPECT A MODEST
INCREASE IN CONCENTRATED DEEP LAYER MOSITURE. THIS SHOULD BRING A
SUBSEQUENT INCREASE IN CLOUDS (AND DECREASE IN SUN) ALONG WITH A
SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS AS THE SEA BREEZE WILL
NOT BE QUITE SO STARVED. COMBINED EFFECTS SHOULD ALSO KNOCK MAX
TEMPS DOWN A FEW DEGREES.

WED-SAT...UNFORTUNATELY THE BOUNDARY BECOMES EVER MORE DIFUSE AND
BUMPED BACK TOWARD NORTH PENINSULA. ASSOCIATED MOISTURE DOES
LINGER AND DRIFT...AND REPRESENTS POCKET AREAS FOR CONVECTIVE
EXPLOITATION. HOWEVER...CAN NOT PLACE GREAT CONFIDENCE GIVEN THE
MEAGER DISTRIBUTION. WILL KEEP A SLIGHT CHANCE FOR SHOWERS AND
THUNDERSTORMS FOR THE DAYTIME PERIODS...BUT NO DROUGHT BUSTERS.
MAX TEMPS SHOULD KEEP WITHIN THE STANDARD DEVIATION. SIGNIFICANT
SURFACE RIDGE PATTERN RE-ESTABLISHES.

&&

.AVIATION...VFR CONDITIONS EXPECTED NEXT 24 HOURS.

&&

.MARINE...FAVORABLE BOATING CONDITIONS TO CONTINUE TODAY INTO
TONIGHT WITH S/SW WINDS BECOMING SE AROUND 10-15 KTS OR LESS. SEAS
WILL BE AROUND 1-2 FT NEARHSHORE TO 2-3 FT OFFSHORE.

&&

.FIRE WEATHER...HOISTED ANOTHER RED FLAG WARNING OVER THE
INTERIOR COUNTIES FOR THIS AFTERNOON. WEATHER CONDITIONS WILL NOT
BE CHANGING AND SHOULD ONCE AGAIN SEE 4-5 HOURS OF RH BELOW 35
PERCENT OVER INTERIOR COUNTIES BEFORE SEA BREEZE BOUNDARIES PUSH
INLAND.

&&

.CLIMATE...HIGHS NOT EXPECTED TO BREAK RECORDS TODAY BUT SHOULD COME
WITHIN 2 TO 3 DEGREES.

       RECORD HIGH 5/10
DAB       94 (2008)
MCO       97 (1962)
MLB       95 (1978)
VRB       95 (1976)

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  93  68  91  69 /  10  10  10  10
MCO  94  69  93  69 /  10  10  10  10
MLB  93  73  90  68 /  10  10  10  10
VRB  91  73  89  68 /  10  10  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS
     EVENING FOR INLAND VOLUSIA-NORTHERN LAKE-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN LAKE.

AM...NONE.
&&

SHORT-TERM/AVIATION...DW
LONG-TERM...DS
Hazardous weather outlook, May 9, 5:16 AM EDT, 22 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
516 AM EDT SAT MAY 9 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-092200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
516 AM EDT SAT MAY 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...RIP CURRENT IMPACT...
A SMALL EAST SWELL PROPAGATING INTO THE SURF ZONE WILL PRODUCE A
MODERATE THREAT FOR RIP CURRENTS AT THE BEACHES OF EAST CENTRAL
FLORIDA.

...FIRE WEATHER IMPACT...
ABOVE NORMAL TEMPERATURES AND CONTINUED DRY AIRMASS WILL PRODUCE
LOW RELATIVE HUMIDITY AND A MODERATE FIRE DANGER ACROSS INTERIOR
SECTIONS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
ABOVE NORMAL TEMPERATURES AND LOW RELATIVE HUMIDITY WILL MAINTAIN
AN ENHANCED FIRE DANGER OVER INTERIOR SECTIONS SUNDAY. A BACKDOOR
COLD FRONT IS FORECAST TO BRING SLIGHTLY COOLER TEMPERATURES
TUESDAY ONWARD WITH THE POSSIBILITY OF ISOLATED LIGHTNING STORMS
MAINLY OVER THE INTERIOR.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

KELLY

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.